Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 10, 2006, 3:23 PM PDT. It took effect at Jul 11, 2006, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 3:23 PM PDT (22:23 UTC)
- In effect from
- Jul 11, 2006, 10:00 AM PDT
- Expired
- Jul 11, 2006, 8:13 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 110039 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 323 PM PDT MON JUL 10 2006 ...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... .LOW PRESSURE WILL APPROACH THE NORTHWEST COAST ON TUESDAY. SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE BY MIDDAY TUESDAY IN ZONE 451 AND NORTHERN ZONE 452. THE COMBINATION OF GUSTY WINDS ALONG WITH LOW HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL SHIFT TO THE WEST DURING THE LATE MORNING ON WEDNESDAY PRODUCING SIMILAR CONDITIONS DURING THE AFTERNOON AND EVENING. NVZ451-452-111200- /O.NEW.KLKN.FW.W.0013.060711T1700Z-060712T0400Z/ /O.NEW.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 323 PM PDT MON JUL 10 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 451 AND 452... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 451 AND 452... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING. IN ADDITION...HUMIDITY IS EXPECTED TO RANGE FROM 10 T0 15 PERCENT DURING THE LATE AFTERNOON...PRODUCING CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS WILL SHIFT TO THE WEST DURING THE LATE MORNING ON WEDNESDAY PRODUCING SIMILAR CONDITIONS DURING THE AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ REA/RA
3 follow-up statements
000 WWUS85 KLKN 110916 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 216 AM PDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... .LOW PRESSURE WILL APPROACH THE NORTHWEST COAST TODAY. SURFACE WINDS AHEAD OF THIS SYSTEM WILL INCREASE FROM THE SOUTHWEST ACROSS NORTHERN NEVADA BY THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...ALONG WITH LOW HUMIDITY AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS BOTH TODAY AND WEDNESDAY. NVZ451-452-120000- /O.CON.KLKN.FW.W.0013.060711T1700Z-060712T0400Z/ /O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 216 AM PDT TUE JUL 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITY IS EXPECTED TO RANGE FROM 8 T0 14 PERCENT DURING THE LATE AFTERNOON...PRODUCING HAZARDOUS FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TT
000 WWUS85 KLKN 112231 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 331 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHERN NEVADA... .A TROUGH MOVING ONTO THE WEST COAST WILL CONTINUE TO BRING BREEZY CONDITIONS TO PORTIONS OF NORTHERN NEVADA EARLY THIS EVENING AND AGAIN ON WEDNESDAY. RELATIVE HUMDITIES WILL WILL BE LOW EARLY THIS EVENING IN AREAS THAT DIDNT HAVE THUNDERSTORMS. HUMIDITIES WILL DRY OUT FURTHER ON WEDNESDAY...WITH NO THUNDERSTORM DEVELOPMENT EXPECTED. THE COMBINATION OF GUSTY WINDS...ALONG WITH LOW HUMIDITY AND DRY FUELS...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS BOTH THIS EVENING AND WEDNESDAY. NVZ451-452-120400- /O.CON.KLKN.FW.W.0013.000000T0000Z-060712T0400Z/ /O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 331 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY. THIS RED FLAG WARNING AND FIRE WEATHER WATCH ARE FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS ZONE 451 AND NORTHWESTERN PORTIONS OF ZONE 452 WILL COMBINE WITH RELATIVE HUMIDITIES OF 10 TO 15 PERCENT IN ZONE 451 AND AROUND 15 IN NORTHWESTERN 452 TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH MID EVENING AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KLKN 120313 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 813 PM PDT TUE JUL 11 2006 NVZ451-452-121215- /O.CAN.KLKN.FW.W.0013.000000T0000Z-060712T0400Z/ /O.CON.KLKN.FW.A.0009.060712T1700Z-060713T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 813 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS RED FLAG WARNING CANCELLATION AND FIRE WEATHER WATCH CONTINUATION IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE DECREASED ENDING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. FOR WEDNESDAY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS ZONE 451 AND NORTHWESTERN PORTIONS OF ZONE 452 MAY COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH MID EVENING AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ RA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 8:48 AM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 8:48 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION CORRECTED NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT MON JUL 10 2006 .SYNOPSIS...A DRIER WESTERLY FLOW WILL PUSH INTO THE GREAT BASIN THIS WEEK...RESULTING IN VERY WARM TEMPERATURES...MOSTLY SUNNY SKIES...AND DRY WEATHER INTO NEXT WEEKEND. && SHORT TERM...MONDAY AND TUESDAY...CURRENT WATER VAPOR IMAGERY BEGINNING TO SHOW SOME MID TO U/L DRY AIR ENTERING NW NV THIS MORNING...BELIEVE THIS TREND WILL CONTINUE THROUGH EARLY THIS WEEK AS A SERIES OF U/L TROUGHS...NOW IN THE NRN PACIFIC...PUSH INTO THE NW U.S. AND VEER MID TO U/L WINDS MORE OUT OF THE WEST AND SOUTHWEST ACROSS NRN AND CNTRL NV. HOWEVER...EXPECT ISOLD TSTORMS TO CONTINUE IN THE HIGHLANDS OF CNTRL NV AS THE FIRST TROUGH WILL ONLY BRUSH NRN NV MONDAY. MODELS IN AGREEMENT REGARDING THE SECOND U/L TROUGH APPROACHING THE AREA ON TUESDAY. THIS SYSTEM WILL DIG A BIT FURTHER SOUTH COMPARED TO THE SYSTEM ON MONDAY...AND HENCE...DRY OUT THE MIDLEVELS ACROSS THE ENTIRE FORECAST AREA. CONTINUED TRENDING POPS LOWER ACROSS CNTRL NV TUESDAY...GFS SHOWS STABLE AIR INCREASING FROM WEST TO EAST ACROSS THE STATE DURING THE DAY WITH LI/S BARELY APPROACHING ZERO ACROSS XTRM ERN ZONES. COULD SEE SOME ISOLD DRY TSTORMS EARLY TUESDAY AFTERNOON BEFORE THE BULK OF THE DRY AIR ENTERS THE REGION. OTHERWISE...MADE NO CHANGES TO PREV FORECAST PACKAGE WITH TEMPS WARMING GRADUALLY INTO THE MIDDLE OF NEXT WEEK. NOW FOR FIRE WX...WITH U/L TROUGH APPROACHING THE AREA ON TUESDAY AND SURFACE TO MIDLEVEL PRESSURE GRADIENT INCREASING FROM THE WEST DURING THE DAY...EXPECT WEST TO SOUTHWEST WINDS TO APPROACH BREEZY CONDITIONS WITH GUSTS FLIRTING WITH 30 MPH ACROSS HUMBOLDT COUNTY...AND TO A LESSER DEGREE...WHITE PINE AND NRN NYE COUNTIES. HOWEVER...NAM SOLUTION SHOWS BASE OF TROUGH FURTHER SOUTH COMPARED TO GFS...AND THUS NAM 700MB TO 500MB WINDS ARE 10 TO 15 MPH STRONGER COMPARED TO THE GFS. MAY NEED A FIRE WX WATCH FOR HUMBOLDT COUNTY ON TUESDAY...ALTHOUGH STILL NOT OVER 50% CONFIDENT THAT CRITERIA WILL BE MET. FOR RED FLAG CONDITIONS...LOOK FOR NAM AND GFS MOS 3 HOUR SUSTAINED WINDS TO REACH OR SURPASS 17 KT THRESHOLD...BUT EVEN THE MORE AGGRESSIVE NAM SHOWS WINDS BELOW THIS CRITICAL THRESHOLD AT WMC. WILL HOLD OFF ISSUING FIRE WX WATCH...BUT WILL WORD FIRE WX FORECAST A BIT MORE AGGRESSIVELY FOR TUESDAY FOR INCREASING WINDS AND LOWER RH/S. AS FOR THE OTHER ZONES...BELIEVE DEAD FUELS ARE NOT QUITE LOW ENOUGH AFTER THE HEAVY RAINS LATE LAST WEEK...HOWEVER...A FEW MORE DAYS IN THE (FORECASTED) VERY DRY AIRMASS WILL SURELY DECREASE DEAD FUEL MOISTURES ENOUGH BY THE MIDDLE OR END OF THE WEEK. TRUDEL .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...SHORT WAVE TROUGH PUSHING ACROSS THE NRN GREAT BASIN WED WILL BRING WITH IT A DRY WLY FLOW. THIS WILL SCOUR OUT ANY REMAINING MSTR ACROSS ERN NV. SUBTROPICAL RIDGE BEGINS TO EXPAND NORTHWARD THURSDAY WITH GFS SHOWING A LITTLE MOISTURE WORKING ITS WAY NWD INTO ERN WHITE PINE COUNTY BY SUNDAY...SO WILL INTRODUCE A SLGT CHC TSTMS NEAR THE UTAH BORDER AREA OF EAST CENTRAL NV. CEC && .AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:23 PM PDT | Fire Weather Watch | LKN | 36 hr |
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.